Bipolar Disorder Community
HELP! Have withdrawn completely from seroquel+ can't sleep
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

HELP! Have withdrawn completely from seroquel+ can't sleep

I stopped taking seroquel almost two weeks ago after tapering off and my sleeping problems are back. I took 200 mg a day and was sedated, and now I am energetic yet soon to go bonkers. I sleep for 4 hours every night and then I am up and running. This is effecting my stability, and I don't know what to do. It isn;t a life or death situation but I am afraid it will persist. I am on lithium and am trying to keep off sedatives, but I am prescribed imovane as well- if need be. A friend recommended taking a very low dose of seroquel, 50mg or so, and said this is called dusting. Is there anybody out there that can help me?
Thank youuuuu.
Related Discussions
7 Comments Post a Comment
Blank
585414_tn?1288944902
If you need it for mood stabilization or antipsychotic purposes that's one thing. You might need to go back on it or ask about other options. If not the medication Rozerem is a sleep aide that works like melatonin to adjust the sleep cycle and is safe and non addictive. You could ask your psychiatrist about that.
Blank
Avatar_f_tn
You should really talk to your doctor, it sounds like you are hypomanic. Why are you off the drug? It's a pretty standard treatment for hypomania. Imovane should be carefully taken as well, only take it as per prescribed.. We can't suggest what doses to take of the Seroquel, but the sooner you can see your pdoc the better.
Blank
654560_tn?1331858181
Never heard the turm " dusting " I take 100mgs. of seroquel @ bedtime + 2 one mg. mealotion,mainly for sleep but truthfully the next day benifits from the seroquel was a  surprise.Pleasant.
There is a extended release  form that may work better for you and you might not feel so sluggish the next day.
I would talk it over with my pdoc. and see what else is out there,before you loose too much sleep. Good Luck
Blank
605458_tn?1265086851
I started on regular Seroquel after a manic episode that had psychotic features. I was stable for 3 years. I had lost a lot of weight, and the Seroquel dose started to give me a harmless but uncomfortable side effect. My dr at the time said I shouldn't be on it since I wasn't currently having psychotic symptoms and tapered me off it. I went from 450mg to 150mg and I was unable to sleep and my thoughts were disjointed. The dr said my brain just had to get used to having to fall asleep on its own and prescribed a huge dose of Xanax. As a result I went into months of rapid cycling- which I'd never experienced before ever. I went to a different psych dr and she put me on Seroquel extended release. I don't get the uncomfotable side effect, my thoughts are coherent, and I sleep. It took a couple of months to balance out again.

In my opinion, if you have bipolar disorder, you do what you gotta do to keep things stable and if that means your brain needs Seroquel to fall asleep, so be it; there could be worse things. I think being dependent on a little Seroquel is better than being dependent on a sleeping pill or sedative, but if I need a little Xanax in addition to the Seroquel, I don't feel as paranoid or guilty about it anymore because I understand that in my situation sleep is priority one and I know I am not abusing it.
Blank
717440_tn?1292747342
when I was on Seroquel I developed nightmares so I stopped after a couple of weeks (and talking to the DR) but unfortunately I still have terrible nightmares every night... I'm now on Trazodone, 50mg, very low dose, and it knocks me out in about an hour and I sleep fine most nights. I know we can't suggest/recommend any meds, but you can mention it to your DR and see what they have to say about it. Also, look up other sleep meds on the net and bring the list next time you have an appt with your DR so you can discuss your options. I wish you well. I know it's not fun being up all night.
Blank
Avatar_m_tn
will i always feel sleepy taking seroquel? bin takin it for 3 months, 50 mg twice a day, ? how can you avoid the sedation?had to have a break from work, have rapid mood swings and boarderline personality disorder.
Blank
574118_tn?1305138884
it's very difficult to tell you what to do.

True mood stabilization starts at 150 whereas for sleep 50mg. so your friend may be right if you can go back to 50 only for a few weeks. Perhaps this can help except that you should ask your pdoc 1st.  It all depends on your withdrawal period because you said you stopped seroquel "2 weeks ago" which is not enough. I am on seroquel a year now and reached a year ago 300 now am on 125. I was on 150 only 2 months ago and only succeeded in bringing it down to 25 in 2 months. Withdrawal is extremely difficult with seroquel.

If i were you i would be happy for the 4 hrs sleep at the moment then i suppose it will increase with time when the seroquel leaves your body for good. As to the running after getting off bed. I don't get you here, whether this is a custom that you do usually i.e. sports or just the meds. Because I once tried lithium for one day to check mood stabilizers and the same phenomenon occurs i started running in the house, so it could be the lithium and the seroquel was masking it. So as seroquel was gone you got the side effect of lithium. People get used to the latter i didn't for even one day.

The best thing go back to your pdoc in this.
good luck  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
weaver71
Other
Avatar_f_tn
Blank
Crystal413
VA
Avatar_f_tn
Blank
Anneinside
MN